i have had two miscarrages and i worry my drugs i take for my migraine are making me lose my babies.can this be my problem .the drug is topiramate 100mg twice a day.
please help i am very worried.
Did you find this post helpful?
|

replied January 18th, 2009
Extremely eHealthy
Do you have epilepsy? or do you just take the drug for migraine?.... I found this out.....


Topiramate (sold as Topamax© by Johnson & Johnson™) and Valporate© both have been known to cause birth defects. Studies have shown that Topomax causes birth defects in animals and Valporate©, one of the leading epilepsy drugs, has been shown to be associated with birth defects and fetal death in approximately 20% of the mothers who take it during pregnancy. If you are taking either of these drugs and are pregnant you should immediately question your doctor about these risks. Jenny
|
Did you find this post helpful?

replied January 19th, 2009
drugs and miscarriage
i am taking them for migraine so not on a strong dose, my gp said they were safe for me ,but ai wonder if they are causing my miscarries.
|
Did you find this post helpful?

replied January 19th, 2009
Extremely eHealthy
Well the topic i found states that the drug causes birth defects...So it could be a reason...You should ask your doctor if this could be a reason good luck Jenny
|
Did you find this post helpful?

User Profile
replied January 19th, 2009
Supporter
epilepsy and migraine medication are often the same but different doses and i know for a fact that my epilepsy medication can cause birth defects, miscarriages and stillbirths and i strongly believe that that was the reason i had a miscarriage in august. Talk to your Dr, he/she could have a suggestion for a different dose or medication
|
Did you find this post helpful?

User Profile
replied October 30th, 2018
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
Topiramate is teratogenic. You can take lamotrigine which is relatively safe.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Miscarriage and Stillbirth , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.